Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 38, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 18, 2010, 4:44 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2010, 4:44 PM MDT (22:44 UTC)
- Expired
- May 18, 2010, 5:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:41 PM MDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS55 KPUB 182244
SVRPUB
COC025-061-182345-
/O.NEW.KPUB.SV.W.0038.100518T2244Z-100518T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT TUE MAY 18 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 545 PM MDT
* AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUGAR CITY...OR 22 MILES NORTHWEST OF LA
JUNTA...AND MOVING NORTHEAST AT 20 MPH. RADAR WAS INDICATING
THAT ROTATION WAS INTENSIFYING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND HASWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEASTERN COLORADO.
LAT...LON 3847 10284 3828 10346 3818 10370 3834 10380
3852 10362 3852 10319 3860 10318 3862 10314
3861 10283
TIME...MOT...LOC 2243Z 245DEG 18KT 3829 10368
WIND...HAIL 60MPH 1.50IN
$$4 follow-up statements
656
WWUS55 KPUB 182259
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT TUE MAY 18 2010
COC025-061-182345-
/O.CON.KPUB.SV.W.0038.000000T0000Z-100518T2345Z/
CROWLEY CO-KIOWA CO-
459 PM MDT TUE MAY 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIOWA
AND EASTERN CROWLEY COUNTIES UNTIL 545 PM MDT...
AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF SUGAR CITY...OR 23 MILES NORTH OF LA JUNTA...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND HASWELL.
DOPPLER RADAR AT 457PM CONTINUES TO INDICATE ROTATION IS INCREASING
WITH THIS STORM. THIS IS A DANGEROUS STORM AND COULD PRODUCE A
TORNADO AT ANY TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEASTERN COLORADO.
LAT...LON 3847 10284 3828 10346 3818 10370 3834 10380
3852 10362 3852 10319 3860 10318 3862 10314
3861 10283
TIME...MOT...LOC 2258Z 245DEG 18KT 3832 10359
WIND...HAIL 60MPH 1.75IN
$$295
WWUS55 KPUB 182309
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT TUE MAY 18 2010
COC025-061-182345-
/O.CON.KPUB.SV.W.0038.000000T0000Z-100518T2345Z/
CROWLEY CO-KIOWA CO-
509 PM MDT TUE MAY 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KIOWA AND NORTHEASTERN CROWLEY COUNTIES UNTIL 545 PM MDT...
AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 11 MILES WEST OF ARLINGTON...OR 28 MILES NORTH OF LA JUNTA...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HASWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEASTERN COLORADO.
LAT...LON 3847 10284 3833 10345 3831 10357 3842 10362
3851 10353 3852 10319 3860 10318 3862 10314
3861 10283
TIME...MOT...LOC 2309Z 262DEG 16KT 3839 10350
WIND...HAIL 70MPH 2.00IN
$$293
WWUS55 KPUB 182319
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT TUE MAY 18 2010
COC025-182328-
/O.CAN.KPUB.SV.W.0038.000000T0000Z-100518T2345Z/
CROWLEY CO-
519 PM MDT TUE MAY 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROWLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEASTERN COLORADO.
LAT...LON 3847 10284 3833 10345 3833 10348 3842 10348
3850 10347 3852 10319 3860 10318 3862 10314
3861 10283
TIME...MOT...LOC 2318Z 260DEG 17KT 3839 10342
$$
COC061-182345-
/O.CON.KPUB.SV.W.0038.000000T0000Z-100518T2345Z/
KIOWA CO-
519 PM MDT TUE MAY 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KIOWA COUNTY UNTIL 545 PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF ARLINGTON...OR 29 MILES NORTH OF LA JUNTA...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HASWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEASTERN COLORADO.
LAT...LON 3847 10284 3833 10345 3833 10348 3842 10348
3850 10347 3852 10319 3860 10318 3862 10314
3861 10283
TIME...MOT...LOC 2318Z 260DEG 17KT 3839 10342
WIND...HAIL 60MPH 1.50IN
$$712
WWUS55 KPUB 182331
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT TUE MAY 18 2010
COC061-182345-
/O.CON.KPUB.SV.W.0038.000000T0000Z-100518T2345Z/
KIOWA CO-
531 PM MDT TUE MAY 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KIOWA COUNTY UNTIL 545 PM MDT...
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF ARLINGTON...OR 33 MILES NORTH OF LA JUNTA...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
HASWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEASTERN COLORADO.
LAT...LON 3847 10284 3843 10304 3837 10341 3843 10343
3850 10340 3852 10319 3860 10318 3862 10314
3861 10283
TIME...MOT...LOC 2331Z 260DEG 17KT 3843 10334
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:03 PM MDT, 41 minutes earlier.
Area forecast discussion, May 18, 4:03 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 403 PM MDT TUE MAY 18 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) WILL KEEP DISCUSSION BRIEF DUE TO EXISTING TORNADO WATCH/EXISTING SEVERE WEATHER. CWFA CURRENTLY NOTING STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM SOUTHEASTERN PUEBLO COUNTY INTO CROWLEY COUNTY...WHILE A TORNADO WATCH IS IN EFFECT FOR THE I-25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS UNTIL 9 PM MDT. LOCALIZED 21Z/18TH CAPES...LIS AND 0 TO 6 KM BULK SHEARS OVER THE I-25 CORRIDOR/SOUTHEAST COLORADO PLAINS ARE IN THE 2000+ J/KG...-2C TO -8C AND 45 KNOT RANGE RESPECTIVELY AS CLOSED UPPER LOW IS MOVING INTO NORTHWESTERN COLORADO. THE PRIMARY THREATS FROM THE STRONGER SEVERE THUNDERSTORMS TONIGHT WILL BE LARGE HAIL...STRONG WINDS...LOCALLY HEAVY RAINFALL AND EVEN A FEW TORNADOES. WEST OF THE TORNADO WATCH AREA...GENERALLY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS SHOULD BE NOTED TONIGHT IN COMBINATION WITH CONTINUED MILD MID-MAY MINIMUM TEMPERATURES. ON WEDNESDAY...EXPECT GENERALLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...SOME AGAIN POSSIBLY SEVERE...ESPECIALLY OVER THE FAR SOUTHEASTERN COLORADO PLAINS. FINALLY...MAXIMUM TEMPERATURES ON WEDNESDAY SHOULD RUN A CATEGORY OR SO COOLER THAN VALUES NOTED THIS AFTERNOON. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...SUBTLE PATTERN CHANGE FOR WARMER WEATHER... .WEDNESDAY NIGHT THROUGH THURSDAY...UPPER TROUGH GRADUALLY DRIFTS EASTWARD WITH A SHORTWAVE RIDGE BUILDING IN BEHIND THE SYSTEM. CONVECTION WILL LINGER INTO WEDNESDAY EVENING ESPECIALLY ON THE PLAINS. ON THURSDAY...SOUNDINGS LOOK STABLE AS RIDGE ALOFT BUILDS ABOVE THE COOLER AIR LOW LEVEL AIRMASS. COOL AIR WILL BE THE DEEPEST CLOSER TO THE KANSAS BORDER. GRIDS HAVE ONLY ISOLATED POPS OVER THE MOUNTAINS WHERE A FEW STORMS MAY DEVELOP. FRIDAY THROUGH TUESDAY...PATTERN CHANGE CONTINUES TO FORECAST A LONG WAVE TROUGH DEVELOPING THE CENTRAL ROCKIES. FORECAST AREA WILL BE UNDER SOUTHWEST FLOW ALOFT WITH DISTURBANCES PERIODICALLY MOVING THROUGH THE LONGWAVE TROUGH TO THE WEST. THE 12Z GFS HAS A WEAK TROUGH PASSING JUST TO THE WEST AND NORTH ON SATURDAY...ANOTHER STRONGER TROUGH ON SUNDAY...AND ANOTHER STRONGER TROUGH ON TUESDAY. DRY LINE LINGERS NEAR THE KANSAS AND COLORADO BORDER THROUGHOUT THE PERIOD. ADDED GENERALLY ISOLATED POPS NEAR THE KANSAS AND COLORADO BORDER FOR EACH AFTERNOON AND EVENING FOR THE DRY LINE LINGERING NEAR THE BORDER. NAM HAS CAPES APPROACHING 1500 J/KG NEAR THE KANSAS BORDER ON FRIDAY WITH DEW POINTS IN THE UPPER 50S...BUT NAM TENDS TO HAVE A HIGH BIAS WITH DEWPOINTS. WITH THIS PATTERN...THERE WILL BE THE POTENTIAL FOR SOME SEVERE WEATHER NEAR THE DRYLINE...BUT CHANCES AND MAGNITUDE OF SEVERE WEATHER WILL DEPEND ON SUBTLE FEATURES TOUGH TO FORECAST THIS FAR OUT. ALSO ADDED OR MAINTAINED ISOLATED POPS IN THE CENTRAL AND SOUTHWEST MOUNTAINS AS TROUGHS MAY BE CLOSE ENOUGH FOR AFTERNOON AND EVENING CONVECTION DAILY. DID NOT ALTER MAXIMUMS TEMPERATURES MUCH FROM CURRENT GRIDS AS THERE MAY BE TIMING AND STRENGTH DIFFERENCES WITH THE TROUGHS. GENERALLY A WARM AND RELATIVELY DRY PERIOD OVER THE FORECAST AREA. --PGW-- && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE ARE EXPECTED TO CREATE MVFR CONDITIONS AT TIMES TONIGHT...ESPECIALLY EAST OF KPUB AND KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 8:48 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 848 AM MDT TUE MAY 18 2010 COZ058>089-093>099-191500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 848 AM MDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERAL SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEASTERN COLORADO...MAINLY ALONG AND EAST OF INTERSTATE 25. HAIL THE SIZE GOLF BALLS OR LARGER AND WIND GUSTS GREATER THAN 60 MPH ARE LIKELY WITH SOME OF THE STRONGER STORMS...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. A FEW OF THE STORMS MAY PRODUCE TORNADOES. THE BEST CHANCE OF TORNADO ACTIVITY WILL BE IN AREAS EAST OF A LINE FROM CALHAN...TO LA JUNTA...TO KIM. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON AND EVENING...WITH LIGHTNING AND SMALL HAIL BEING THE MAIN THREATS. A FEW LOCATIONS ABOVE 10000 FEET ALONG THE CONTINENTAL DIVIDE MAY SEE RAIN CHANGE TO SNOW THIS EVENING AND OVERNIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THUNDERSTORMS WILL BE PROBABLE ACROSS THE EASTERN MOUNTAINS AND PLAINS. THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE FAR SOUTHEAST COUNTIES...PRODUCING HAIL 1 INCH IN DIAMETER OR LARGER...WIND GUSTS OVER 60 MPH...AND CLOUD TO GROUND LIGHTNING. IN ADDITION...A FEW INCHES OF SNOW WILL OCCUR OVER THE HIGHER MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. FOR THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND PLAINS THROUGH THE MORNING HOURS...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 1 PM OVER THE EASTERN PLAINS. 34/34
In the hours before
Special weather statement, May 18, 1:30 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT TUE MAY 18 2010 COZ086-182000- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 130 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF PUEBLO RESERVOIR...OR 22 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 18, 2:35 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 13 SSW AVONDALE 38.06N 104.44W
05/18/2010 E1.00 INCH PUEBLO CO PUBLIC
&&
PGWSpecial weather statement, May 18, 2:47 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT TUE MAY 18 2010 COZ074-088-094-182115- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 247 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SUGARITE...OR 18 MILES SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY NORTH OF TRINCHERA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 18, 3:47 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT TUE MAY 18 2010 COZ089-095-182215- CROWLEY COUNTY-WESTERN KIOWA COUNTY- 347 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ORDWAY...OR 28 MILES NORTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL KIOWA COUNTY AND CENTRAL CROWLEY COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 18, 4:40 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 NW ORDWAY 38.26N 103.81W
05/18/2010 E0.88 INCH CROWLEY CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 61 min |
| May 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| May 17, 9:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| May 17, 9:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 18, 2:00 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| May 18, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 35 min |
| May 18, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 32 min |
| May 18, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 61 min |
| May 18, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
| May 18, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.